Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Severe itching on the arms, stomach and lower back. Sudden weight gain. Blood test reports normal. On depo provera

User rating for this question
Very Good
Answered by

Practicing since : 2003
Answered : 393 Questions
Hi my name is XXXXXXX Over the past three weeks ive been itching and scratching so much on my arms, stomach waist line and lower back. I have created scabs from scratching. I have has labs for cholestetol and diabetes and its normal. I have gained 6lbs in about a month. My breast itch as well and appear larger. I am 29 y/o african american. No major health issues. Im on depo provera i take it faithfully i took urine pregnacy tests they are all negative
Posted Sun, 7 Apr 2013 in Skin Hair and Nails
Answered by Dr. Tanusree Biswas 14 minutes later
Hello XXXXXXX .Welcome to XXXXXXX
Thanks for sharing your concern with us.

The itching in your case might be due to multiple reasons.One of the most common causes of generalized itching in an otherwise healthy person might be infestation with parasite like the itch mite or Scabies.The sites that you mention are common sites of lesion in case of scabies.
You may start having oral anti histaminic tablets like Allegra or Cetrizine to reduce the itching.Scabies is treated with application on topical 1% Permethrin cream on whole body overnight for one night and repeating the application after 7 days again for 1 night.The clothing's/beddings etc should be laundered well.
You should also watch out for bed bugs in your house and take appropriate measures.
I would also advise you to undergo a systemic examination with your doctor to investigate the cause of sudden weight gain.
Hope this is helpful to you.I will be happy to answer any follow up queries, if you have.
Wish you good health,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor